# SDR 2006FA0000142

- Difficulty date: January 6, 2006
- Submitted: February 8, 2006
- Operation: General aviation
- Aircraft: N73813
- Make and model: Cessna 172N
- Aircraft serial: 17267693
- Engine: Lyc O320*
- System (JASC): 2800 · Aircraft Fuel System
- Part: Vent Line
- Part number: 05160167
- Condition: Chafed
- Location: Ib Rt/Lt Rib
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DEFECT WAS NOTED DURING SEB04-4, WHICH REQUIRED INSP OF FUEL HOSES IN OLDER PRODUCTION AC.  IN ORDER TO INSPECT ALL LINES, HEADLINER IS REQUIRED TO BE PULLED.  LINES IN QUESTION ARE LOCATED ABOVE DOORS IB OF LT AND RT FUSELAGE RIB.  PROBLEM WAS CHAFING OF FUEL VENT LINE AGAINST REAR CABIN VENT HOSE.  METAL IN CABIN HOSE RUBBED SURFACE OF FUEL VENT LINE TO PRODUCE 2 WEAR SPOTS, WHICH WHEN GENTLY PROBED WITH A SCRIBE PIERCED TUBING.  POTENTIAL FOR THIS PROBLEM TO OCCUR IS ONLY ON AC THAT HAVE DUCTING FOR REAR VENTILATION.  WEAR OF LINE COULD CAUSE FUMES TO ENTER CABIN AREA.  ACCOMPLISHMENT OF SEB04-4 TO INCLUDE CHECKING FOR POSSIBLE CHAFING OF FUEL VENT LINE AGAINST REAR CABIN VENT HOSE OR OTHER COMPONENTS.  (K)
